Positivity for quantum cluster algebras. (English) Zbl 1408.13055

In the paper under review, the author proves the famous positivity conjecture for quantum cluster algebras associated to quivers. In turn, this also proves the positivity conjecture for skew-symmetric commutative cluster algebras (previously proved by K. Lee and R. Schiffler [Ann. Math. (2) 182, No. 1, 73–125 (2015; Zbl 1350.13024)]).
The proof of the conjecture presented by the author is difficult and beautiful at the same time as it involves a large variety of techniques including Donaldson-Thomas theory, mixed Hodge modules, vanishing cycle cohomology, additive categorification of cluster algebras and Bridgeland stability conditions, among others. In particular, the whole argument relies on a remarkable relation that exists between Donaldson-Thomas theory and (quantum) cluster mutation previously developed by M. Kontsevich and Y. Soibelman [Commun. Number Theory Phys. 5, No. 2, 231–352 (2011; Zbl 1248.14060)], K. Nagao [Duke Math. J. 162, No. 7, 1313–1367 (2013; Zbl 1375.14150)], B. Davison and S. Meinhardt [Geom. Topol. 19, No. 5, 2535–2555 (2015; Zbl 1430.14105)].
We highlight two important points of the proof: firstly, recall that a potential on a quiver \(Q\) is an infinite sum of cyclic words on \(Q\). A potential is algebraic if it is in fact a finite sum. After mutation, an algebraic potential might be transformed into a non-algebraic potential. This is a technical difficulty from the perspective of Donaldson-Thomas theory. In this paper the author presents a remedy for this situation. Secondly, the coefficients of the generators of a quantum cluster algebra sit inside a quantum space \(\mathrm{A}_Q\) (see Section 2.1 of the article under review). The author argues that theory of monodromic Hodge structures developed by Kontsevich-Soibelman allows to categorify \(\hat{\mathrm{A}}_Q\) (a completed version of the quantum space \(\mathrm{A}_Q\)). To prove this the author introduces an integration map from the Grothendieck group of monodromic mixed Hodge structures over the space of dimension vectors to \(\hat{\mathrm{A}}_Q\). This allows to deduce the quantum positivity conjecture from statements about monodromic Hodge modules (for details see Section 3.3 of the article under review).


13F60 Cluster algebras
16G20 Representations of quivers and partially ordered sets
16T30 Connections of Hopf algebras with combinatorics
Full Text: DOI arXiv Link


[1] Be\u{\i}linson, A. A.; Bernstein, J.; Deligne, P., Faisceaux pervers. Analysis and Topology on Singular Spaces, {I}, Ast\'erisque, 100, 5-171, (1982)
[2] Brav, C.; Bussi, V.; Dupont, D.; Joyce, D.; Szendr\H{o}i, B., Symmetries and stabilization for sheaves of vanishing cycles, J. Singul.. Journal of Singularities, 11, 85-151, (2015) · Zbl 1325.14057 · doi:10.5427/jsing.2015.11e
[3] Bondarko, M. V., Weight structures vs. {\(t\)}-structures; weight filtrations, spectral sequences, and complexes (for motives and in general), J. K-Theory. Journal of K-Theory. K-Theory and its Applications in Algebra, Geometry, Analysis & Topology, 6, 387-504, (2010) · Zbl 1303.18019 · doi:10.1017/is010012005jkt083
[4] Le Bruyn, Lieven; Procesi, Claudio, Semisimple representations of quivers, Trans. Amer. Math. Soc.. Transactions of the American Mathematical Society, 317, 585-598, (1990) · Zbl 0693.16018 · doi:10.2307/2001477
[5] Berenstein, Arkady; Zelevinsky, Andrei, Quantum cluster algebras, Adv. Math.. Advances in Mathematics, 195, 405-455, (2005) · Zbl 1124.20028 · doi:10.1016/j.aim.2004.08.003
[6] Chuang, Wu-yen; Diaconescu, Duiliu-Emanuel; Manschot, Jan; Moore, Gregory W.; Soibelman, Yan, Geometric engineering of (framed) {BPS} states, Adv. Theor. Math. Phys.. Advances in Theoretical and Mathematical Physics, 18, 1063-1231, (2014) · Zbl 1365.81092
[7] Davison, Ben; Meinhardt, Sven, Motivic {D}onaldson-{T}homas invariants for the one-loop quiver with potential, Geom. Topol.. Geometry & Topology, 19, 2535-2555, (2015) · Zbl 1430.14105 · doi:10.2140/gt.2015.19.2535
[8] Davison, Ben; Meinhardt, Sven, Cohomological {D}onaldson–{T}homas theory of a quiver with potential and quantum enveloping algebras, (2016) · Zbl 1462.14020
[9] Davison, Ben; Maulik, Davesh; Sch\`“urmann, J\'”org; Szendr\H{o}i, Bal\'azs, Purity for graded potentials and quantum cluster positivity, Compos. Math.. Compositio Mathematica, 151, 1913-1944, (2015) · Zbl 1345.14014 · doi:10.1112/S0010437X15007332
[10] Derksen, Harm; Weyman, Jerzy; Zelevinsky, Andrei, Quivers with potentials and their representations. {I}. {M}utations, Selecta Math. (N.S.). Selecta Mathematica. New Series, 14, 59-119, (2008) · Zbl 1204.16008 · doi:10.1007/s00029-008-0057-9
[11] Derksen, Harm; Weyman, Jerzy; Zelevinsky, Andrei, Quivers with potentials and their representations {II}: applications to cluster algebras, J. Amer. Math. Soc.. Journal of the American Mathematical Society, 23, 749-790, (2010) · Zbl 1208.16017 · doi:10.1090/S0894-0347-10-00662-4
[12] Efimov, A., Quantum cluster variables via vanishing cycles, (2011)
[13] Edidin, Dan; Graham, William, Equivariant intersection theory, Invent. Math.. Inventiones Mathematicae, 131, 595-634, (1998) · Zbl 0940.14003 · doi:10.1007/s002220050214
[14] Fomin, Sergey; Zelevinsky, Andrei, Cluster algebras. {I}. {F}oundations, J. Amer. Math. Soc.. Journal of the American Mathematical Society, 15, 497-529, (2002) · Zbl 1021.16017 · doi:10.1090/S0894-0347-01-00385-X
[15] Gross, M.; Hacking, P.; Keel, S.; Kontsevich, M., Canonical bases for cluster algebras, (2014)
[16] Ginzburg, V., {C}alabi-{Y}au algebras, (2006)
[17] Keller, Bernhard, Cluster algebras, quiver representations and triangulated categories. Triangulated Categories, London Math. Soc. Lecture Note Ser., 375, 76-160, (2010) · Zbl 1215.16012
[18] Keller, Bernhard, Calabi-{Y}au triangulated categories. Trends in Representation Theory of Algebras and Related Topics, EMS Ser. Congr. Rep., 467-489, (2008) · Zbl 1202.16014 · doi:10.4171/062-1/11
[19] Keller, Bernhard, Deformed {C}alabi-{Y}au completions, J. Reine Angew. Math.. Journal f\`“ur die Reine und Angewandte Mathematik. [Crelle”s Journal], 654, 125-180, (2011) · Zbl 1220.18012 · doi:10.1515/CRELLE.2011.031
[20] Keller, Bernhard, On cluster theory and quantum dilogarithm identities. Representations of Algebras and Related Topics, EMS Ser. Congr. Rep., 85-116, (2011) · Zbl 1307.13028 · doi:10.4171/101-1/3
[21] King, A. D., Moduli of representations of finite-dimensional algebras, Quart. J. Math. Oxford Ser. (2). The Quarterly Journal of Mathematics. Oxford. Second Series, 45, 515-530, (1994) · Zbl 0837.16005 · doi:10.1093/qmath/45.4.515
[22] Kimura, Yoshiyuki; Qin, Fan, Graded quiver varieties, quantum cluster algebras and dual canonical basis, Adv. Math.. Advances in Mathematics, 262, 261-312, (2014) · Zbl 1331.13016 · doi:10.1016/j.aim.2014.05.014
[23] Kontsevich, Maxim; Soibelman, Yan, Motivic {D}onaldson-{T}homas invariants: summary of results. Mirror Symmetry and Tropical Geometry, Contemp. Math., 527, 55-89, (2010) · Zbl 1214.14014 · doi:10.1090/conm/527/10400
[24] Kontsevich, Maxim; Soibelman, Yan, Cohomological {H}all algebra, exponential {H}odge structures and motivic {D}onaldson-{T}homas invariants, Commun. Number Theory Phys.. Communications in Number Theory and Physics, 5, 231-352, (2011) · Zbl 1248.14060 · doi:10.4310/CNTP.2011.v5.n2.a1
[25] Keller, Bernhard; Yang, Dong, Derived equivalences from mutations of quivers with potential, Adv. Math.. Advances in Mathematics, 226, 2118-2168, (2011) · Zbl 1272.13021 · doi:10.1016/j.aim.2010.09.019
[26] Lu, Di Ming; Palmieri, John H.; Wu, Quan Shui; Zhang, James J., Koszul equivalences in {\(A_\infty \)}-algebras, New York J. Math.. New York Journal of Mathematics, 14, 325-378, (2008) · Zbl 1191.16011
[27] Lee, Kyungyong; Schiffler, Ralf, Positivity for cluster algebras, Ann. of Math. (2). Annals of Mathematics. Second Series, 182, 73-125, (2015) · Zbl 1350.13024 · doi:10.4007/annals.2015.182.1.2
[28] Massey, David B., The {S}ebastiani-{T}hom isomorphism in the derived category, Compositio Math.. Compositio Mathematica, 125, 353-362, (2001) · Zbl 0986.32004 · doi:10.1023/A:1002608716514
[29] Mumford, D.; Fogarty, J.; Kirwan, F., Geometric Invariant Theory, Ergeb. Math. Grenzgeb., 34, xiv+292 pp., (1994) · Zbl 0797.14004
[30] Milnor, J., Morse Theory, Ann. of Math. Stud., 51, vi+153 pp., (1963) · Zbl 0108.10401
[31] Reineke, Markus, Cohomology of quiver moduli, functional equations, and integrality of {D}onaldson-{T}homas type invariants, Compos. Math.. Compositio Mathematica, 147, 943-964, (2011) · Zbl 1266.16013 · doi:10.1112/S0010437X1000521X
[32] Nagao, Kentaro, Donaldson-{T}homas theory and cluster algebras, Duke Math. J.. Duke Mathematical Journal, 162, 1313-1367, (2013) · Zbl 1375.14150 · doi:10.1215/00127094-2142753
[33] Nakajima, Hiraku, Quiver varieties and cluster algebras, Kyoto J. Math.. Kyoto Journal of Mathematics, 51, 71-126, (2011) · Zbl 1223.13013 · doi:10.1215/0023608X-2010-021
[34] Plamondon, Pierre-Guy, Cluster characters for cluster categories with infinite-dimensional morphism spaces, Adv. Math.. Advances in Mathematics, 227, 1-39, (2011) · Zbl 1288.13016 · doi:10.1016/j.aim.2010.12.010
[35] Reineke, Markus, The {H}arder-{N}arasimhan system in quantum groups and cohomology of quiver moduli, Invent. Math.. Inventiones Mathematicae, 152, 349-368, (2003) · Zbl 1043.17010 · doi:10.1007/s00222-002-0273-4
[36] Reineke, Markus, Cohomology of noncommutative {H}ilbert schemes, Algebr. Represent. Theory. Algebras and Representation Theory, 8, 541-561, (2005) · Zbl 1125.14006 · doi:10.1007/s10468-005-8762-y
[37] Saito, Morihiko, Mixed {H}odge modules, Publ. Res. Inst. Math. Sci.. Kyoto University. Research Institute for Mathematical Sciences. Publications, 26, 221-333, (1990) · Zbl 0727.14004 · doi:10.2977/prims/1195171082
[38] Saito, Morihiko, Modules de {H}odge polarisables, Publ. Res. Inst. Math. Sci.. Kyoto University. Research Institute for Mathematical Sciences. Publications, 24, 849-995, (1988) · Zbl 0691.14007 · doi:10.2977/prims/1195173930
[39] Saito, Morihiko, Duality for vanishing cycle functors, Publ. Res. Inst. Math. Sci.. Kyoto University. Research Institute for Mathematical Sciences. Publications, 25, 889-921, (1989) · Zbl 0712.32011 · doi:10.2977/prims/1195172510
[40] Saito, Morihiko, Introduction to mixed {H}odge modules, Ast\'erisque. Ast\'erisque, 10-145, (1989) · Zbl 0753.32004
[41] Saito, Morihiko, Mixed {H}odge modules and admissible variations, C. R. Acad. Sci. Paris S\'er. I Math.. Comptes Rendus de l’Acad\'emie des Sciences. S\'erie I. Math\'ematique, 309, 351-356, (1989) · Zbl 0765.14006
[42] Saito, Morihiko, Mixed {H}odge modules, Publ. Res. Inst. Math. Sci.. Kyoto University. Research Institute for Mathematical Sciences. Publications, 26, 221-333, (1990) · Zbl 0727.14004 · doi:10.2977/prims/1195171082
[43] Steenbrink, Joseph; Zucker, Steven, Variation of mixed {H}odge structure. {I}, Invent. Math.. Inventiones Mathematicae, 80, 489-542, (1985) · Zbl 0626.14007 · doi:10.1007/BF01388729
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.